Ohio, 2012

Hail and Damaging Winds in Ohio, July 18, 2012

July 18, 2012 · NWS PBZ · 16 events in 9 counties and zones

Severe thunderstorms developed along a slow moving cold front from eastern Ohio, to northern West Virginia and western Pennsylvania. Heavy rainfall from a few storms also produced isolated flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$705,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Severe thunderstorms developed along a slow moving cold front from eastern Ohio, to northern West Virginia and western Pennsylvania. Heavy rainfall from a few storms also produced isolated flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 18, 12:40 PM EST, 34 minutes earlier.

Area forecast discussion, Jul 18, 12:40 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
140 PM EDT WED JUL 18 2012

.SYNOPSIS...
ONE MORE AFTERNOON ABOVE 90F THEN SLIGHTLY COOLER WEATHER IS
PREDICTED AS A COLD FRONT SLOWLY DROPS SOUTH FROM THE GREAT LAKES TONIGHT.
NEEDED RAINFALL SHOULD OCCUR ACROSS A LARGE AREA AHEAD OF THE
FRONT. UNSETTLED WEATHER WILL CONTINUE THROUGH THE BALANCE OF THE
WORK WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
RADAR IS FILLING IN AND WILL CONTINUE TO DO SO THE BALANCE OF THE
AFTERNOON DUE TO STRONG INSTABILITY S OF A BAROCLINIC ZONE POISED
ALONG I-80 AS OF 17Z.  DETERMINISTIC MODELS SHOW MOST OF THE AREA
RECEIVING NEEDED RAINFALL HOWEVER A SEVERE AND HIGH WATER THREAT
REMAINS THROUGH THE EVENING HOURS.  VERTICAL WIND SHEAR REMAINS WEAK
BUT THE AMOUNT OF SB INSTABILITY SHOULD OFFSET THAT AND PRODUCE
PULSE STORMS.  WITH THE LOSS OF DAYTIME HEATING...MOST OF THE STORMS
WILL DISSIPATE...BUT WITH DWPTS STILL WELL INTO THE 60S AND LOWER
70S SOUTH OF I-70 CAN NOT RULE OUT AN ISOLATED STORM OVERNIGHT.

12Z NCEP SUITE CONTINUES TO SLOW DOWN SOUTHWARD PROGRESSION OF THE
COLD FRONT THURSDAY. HOWEVER MOST OF THE FINER RESOLUTION MODELS
DO NOT SHOW MUCH IN THE WAY OF PCPN...BUT ARE FAIRLY CONSISTENT ON
DROPPING A COMPLEX DOWN N OF THE FRONT DURING THE EVENING HOUS.
LOWERED POPS FOR MOST AREAS...WHILE BUMPING THEM UP IN NWRN
SECTIONS OF THE CWA FOR THE CLUSTER OF STORMS PREDICTED LATE
TOMORROW.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
MODEL DIFFERENCES EXIST INTO THU NIGHT/FRIDAY. LATEST NAM CONTINUES
TO DEPICT A MORE NORTHERN LOCATION OF THE SFC FRONT AND ALSO WANTS
TO DEVELOP A SFC LOW ALONG THE FRONT LATE THU. THE LOW APPEARS TO
BE A REFLECTION OF A STRONG UL WAVE WHICH MOVES INTO THE UPPER
OHIO VALLEY THU EVENING. BECAUSE OF THESE FACTORS THE NAM IS
KEEPING THE ACTIVITY MUCH FURTHER NORTH AND SHOWING INDICATIONS
THAT A LARGE COMPLEX MAY DEVELOP LATE THU INTO EARLY FRIDAY. THE
00Z GFS, WITH A MORE SOUTHERN LOCATION OF THE FRONT AND WEAKER
ULS, IS NOT DEVELOPING THE SFC LOW AND IS NOT SHOWING THE
DEVELOPMENT OF A STRONG NOCTURNAL MCS.

FOR THE FORECAST WILL CONTINUE LEANING TOWARD THE GFS KEEPING THE
ACTIVITY MAINLY ACROSS THE SOUTH.

THE FRONT WILL MOVE VERY LITTLE THROUGH MOST OF FRIDAY, WAITING
FOR A PUSH FROM THE NORTH. THAT PUSH WILL COME IN THE FORM OF A
LONG WAVE TROUGH WHICH WILL DIG INTO THE OHIO VALLEY LATE FRI.
BECAUSE OF THE PLACEMENT AND SLOW MOVEMENT OF THE BOUNDARY, WILL
NEED TO KEEP IN CHC POPS ON FRIDAY AS WELL. AGAIN, FOCUSING MORE
ON THE SOUTHERN HALF.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL PUSH THE COLD FRONT FURTHER SOUTH AND BRING
DRY WEATHER AND LOWER HUMIDITY FOR FRIDAY INTO THE WEEKEND. AS
THE HIGH PUSHES OFF TO THE EAST HIGHER HUMIDITY WILL MOVE BACK
INTO THE DISTRICT ALONG WITH WARMER TEMPERATURES. A WEAK COLD
FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS LATE MONDAY
INTO TUESDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MEDIUM CONFIDENCE FOREACAST DUE TO TIMING OF THUNDERSTORMS IMPACTING
TERMINALS FM 18-2Z.  IN ADDITION...WHERE IT RAINS TONIGHT A HIGHER
PROBABILITY OF IFR RESTRICTIONS EXISTS IN EITHER REDUCED VIS OR
STRATUS.  FKL AND DUJ SHOULD BE POSITIONED IN THE RELATIVELY COOLER
AIRMASS AND MAINTAIN ENOUGH WIND OVERNIGHT TO NEGATE IFR DEVELOPMENT.

THE COVERAGE OF STORMS WILL BE INCREASING THIS AFTERNOON AS A COLD
FRON DROPS SOUTH FROM NRN PARTS OF OH AND PA.  THIS WILL BE THE
FOCUS FOR ACTIVITY THROUGH DUSK.  PCPN WILL WANE WITH THE LOSS OF
HEATING YIELDING TO MAINLY VFR WX.

OUTLOOK...THURSDAY THROUGH SATURDAY...
NO WIDESPREAD IFR WEATHER IS PREDICTED.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 18, 3:32 AM EST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
432 AM EDT WED JUL 18 2012

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-190845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
432 AM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN SEVERE THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY, STORMS WILL
ALSO PROVIDE HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 18, 12:20 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
120 PM EDT WED JUL 18 2012

OHZ040-041-049-050-181815-
CARROLL OH-COLUMBIANA OH-HARRISON OH-JEFFERSON OH-
120 PM EDT WED JUL 18 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
CARROLL...COLUMBIANA...HARRISON AND JEFFERSON...

AT 117 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 4 MILES WEST OF KILGORE...MOVING EAST
AT 10 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 50 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  CARROLLTON...         SCIO...               MECHANICSTOWN...
  KILGORE...            JEWETT...             SALINEVILLE...
  BERGHOLZ...           UNIONPORT...          RICHMOND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 4063 8075 4036 8075 4035 8116 4063 8114
Special weather statement, Jul 18, 12:25 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
125 PM EDT WED JUL 18 2012

PAZ009-015-016-022-181830-
ARMSTRONG PA-CLARION PA-FOREST PA-JEFFERSON PA-
125 PM EDT WED JUL 18 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
ARMSTRONG...CLARION...FOREST AND JEFFERSON...

AT 121 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3 MILES
WEST OF RIMERSBURG TO 4 MILES SOUTHEAST OF BROCKWAY...MOVING
SOUTHEAST AT 10 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 45 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  SLIGO...              LIMESTONE...
  CLEAR CREEK STATE PARK...                   CLARION...
  BROOKVILLE...         BROCKWAY...           BRADYS BEND...
  SUMMERVILLE...        EAST BRADY...         RIMERSBURG...
  REYNOLDSVILLE...      NEW BETHLEHEM...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-80 BETWEEN MILE MARKERS 54 AND 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 4120 7876 4114 7879 4096 7880 4091 7966
      4116 7962 4138 7909 4135 7908 4138 7896
      4135 7893 4127 7874 4126 7873 4124 7874
      4123 7870 4120 7870
Special weather statement, Jul 18, 12:42 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
142 PM EDT WED JUL 18 2012

PAZ014-021-181845-
ALLEGHENY PA-BUTLER PA-
142 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHENY AND SOUTH CENTRAL
BUTLER COUNTIES...

AT 139 PM EDT...A STRONG THUNDERSTORM WAS LOCATED GIBSONIA...MOVING
EAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. INTENSE LIGHTNING
CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. DO NOT SEEK SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  WEXFORD...            SOUTH SIDE PITTSBURGH...
  PITTSBURGH...         PERRYSVILLE...
  NORTH SIDE PITTSBURGH...                    MOUNT WASHINGTON...
  MILLVALE...           MCKEES ROCKS...       MARS...
  GIBSONIA...           CARNEGIE...           ALLISON PARK...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-279 BETWEEN MILE MARKERS 1 AND 9.
I-579 BETWEEN MILE MARKERS 0 AND 1.
I-376 BETWEEN MILE MARKERS 63 AND 84.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 54 AND 60.
I-76 BETWEEN MILE MARKERS 33 AND 56.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4060 7973 4060 7975 4058 7977 4055 7977
      4054 7972 4053 7971 4034 7978 4036 8014
      4073 8002 4066 7970 4063 7969

98
Local storm report, Jul 18, 12:48 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
148 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     CHESTER                 40.61N  80.56W
07/18/2012                   HANCOCK            WV   LAW ENFORCEMENT

            TREES REPORTED DOWN ALONG SHADYS RUN ROAD.

&&

EVENT NUMBER PBZ1200740
Local storm report, Jul 18, 1:02 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
202 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     HOOKSTOWN               40.60N  80.47W
07/18/2012                   BEAVER             PA   911 CALL CENTER

            NUMEROUS TREES REPORTED DOWN ACROSS GREENE...
            INDEPENDENCE TOWNSHIPS.

&&

EVENT NUMBER PBZ1200741
Special weather statement, Jul 18, 1:10 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
210 PM EDT WED JUL 18 2012

PAZ014-015-022-181900-
ARMSTRONG PA-BUTLER PA-CLARION PA-
210 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WITH VERY HEAVY RAIN WAS ACROSS THE
SOUTHERN HALF OF BUTLER COUNTY AND EXTENDED INTO ARMSTRONG COUNTY.

AT 205 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
BUTLER...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  MARS...             CRANBERRY...
  SAXONBURG...        SARVER...     KITTANNING...
  FORD CITY...

BE ALERT FOR STRONG GUSTY WINDS TO NEAR 40 MPH...HAIL...FREQUENT AND
DANGEROUS LIGHTNING AND VERY HEAVY DOWNPOURS WHICH WILL CAUSE WATER
TO COLLECT RAPIDLY ON ROADS AND LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4103 7950 4069 7945 4068 8010 4092 8013

The radar

The Pittsburgh radar (KPBZ), 41 km away, was scanning. The volume nearest the first event began at 18:14 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
July 18, 1:14 PM EST
Where
Jefferson County, 1.58 mi W of Steubenville
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Newspaper
Coordinates
40.370, -80.650

Reports from newspapers showed numerous trees and power lines down across the city of Steubenvile.

Thunderstorm Wind, Harrison

When
July 18, 1:31 PM EST
Where
Harrison County, Cadiz
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Department of Highways
Coordinates
40.270, -81.000

The Department of Highways reported numerous tees down.

Thunderstorm Wind, Belmont

When
July 18, 3:10 PM EST
Where
Belmont County, Powhatan Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Newspaper
Coordinates
39.870, -80.820

Large trees branches down across Crescent Street closed the roadway.

Thunderstorm Wind, Harrison

When
July 18, 3:22 PM EST
Where
Harrison County, 0.53 mi E of Bowerston
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Department of Highways
Coordinates
40.430, -81.170

The Department of Highways reported numerous trees down.

Thunderstorm Wind, Belmont

When
July 18, 3:27 PM EST
Where
Belmont County, 0.69 mi S of Powhatan Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
911 Call Center
Coordinates
39.860, -80.820

Law enforcement reported numerous trees and power lines down across the southeast portion of the county.

Hail, Belmont

When
July 18, 3:37 PM EST
Where
Belmont County, 0.69 mi S of Alledonia
Measured
0.75 in hail
Reported by
Public
Coordinates
39.890, -80.970

Thunderstorm Wind, Guernsey

When
July 18, 3:45 PM EST
Where
Guernsey County, 0.53 mi W of Cumberland
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
911 Call Center
Coordinates
39.850, -81.660

Law enforcement reported numerous trees and power lines down across the southern portion of the county.

Thunderstorm Wind, Muskingum

When
July 18, 3:46 PM EST
Where
Muskingum County, 2.96 mi NNW of Adamsville
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
40.110, -81.900

Law enforcement reported numerous trees down.

Thunderstorm Wind, Noble

When
July 18, 4:30 PM EST
Where
Noble County, 0.53 mi E of Caldwell
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
911 Call Center
Coordinates
39.750, -81.510

Law enforcement reported several trees down in and around Caldwell.

Thunderstorm Wind, Guernsey

When
July 18, 4:40 PM EST
Where
Guernsey County, 2.81 mi N of Birds Run
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Department of Highways
Coordinates
40.210, -81.640

The Department of Highways reported trees down.

Thunderstorm Wind, Coshocton

When
July 18, 4:45 PM EST
Where
Coshocton County, 1.48 mi SSE of Bakersville
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Department of Highways
Coordinates
40.330, -81.640

The Department of Highways reported trees down.

Thunderstorm Wind, Belmont

When
July 18, 4:55 PM EST
Where
Belmont County, 0.69 mi N of New Castle
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
Department of Highways
Coordinates
39.890, -81.080

The Department of Highways reported trees down.

Thunderstorm Wind, Belmont

When
July 18, 5:00 PM EST
Where
Belmont County, 1.38 mi S of Alledonia
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Department of Highways
Coordinates
39.880, -80.970

The Department of Highways reported trees down.

Thunderstorm Wind, Tuscarawas

When
July 18, 5:07 PM EST
Where
Tuscarawas County, Bolivar
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
911 Call Center
Coordinates
40.650, -81.450

Law enforcement reported trees down.

Thunderstorm Wind, Tuscarawas

When
July 18, 5:13 PM EST
Where
Tuscarawas County, 0.52 mi E of Mineral City
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
911 Call Center
Coordinates
40.600, -81.360

Law enforcement reported trees down.

Thunderstorm Wind, Carroll

When
July 18, 5:30 PM EST
Where
Carroll County, 0.87 mi SE of Lamartine
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Department of Highways
Coordinates
40.460, -81.090

The Department of Highways reported trees down on State Route 332.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2012Every state in 2012This day in weather historyWarnings in Ohio, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400623, 400624, 401920, 400625, 400626, 400622, 400627, 400628, 400629, 400630, 400631, 400632, 400633, 400634, 400635, 400636.